| Catalog Number |
48003015X |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/25/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the balloon of a 3mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured when being filled under rated burst pressure.There were no reported injuries to the patient.This was during a lower extremity arteriography with balloon dilatation and stent implantation.The device will be returned for evaluation.
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 3mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured when being filled under rated burst pressure.There were no reported injuries to the patient.This was during a lower extremity arteriography with balloon dilatation and stent implantation.Additional information was requested but was not provided.A non-sterile unit of ¿saber 3mm15cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed observing that the balloon presents an axial burst.No other outstanding details were observed.Functional test was performed.One inflator/deflator device was attached to the inflation port.Balloon inflation test was done by applying positive pressure using the inflator/deflator device with the purpose of reaching the rated burst pressure.However, inflation pressure was not maintained due to the burst condition observed on the balloon.The balloon was inspected with a vision system observing a rupture on the surface where the water was leaking.The balloon surface presented evidence of a ruptured condition and secondary scratch marks located near the damaged border area.The reported event of ¿balloon burst at/below rbp¿ was observed through analysis of the returned device since the functional analysis denoted a burst condition and the inability of the balloon to maintain inflation.The cause of the reported issue could not be determined.Unspecified procedural, handling, and/or anatomical factors may have contributed to the reported issue.The type of damage found is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the surface could probably led to the damaged condition found on the received device.It seems that the material near the damaged area was affected by a sharp object from the outside of the device.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Event or Problem Description
As reported, the balloon of a 3mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured when being filled under rated burst pressure.There were no reported injuries to the patient.This was during a lower extremity arteriography with balloon dilatation and stent implantation.Additional information was requested but was not provided.The device will be returned for evaluation.